We study the geometric motion of sets in the plane derived from the homogenization of discrete ferromagnetic energies with weak inclusions. We show that the discrete sets are composed by a ‘bulky’ part and an external ‘mushy region’ composed only of weak inclusions. The relevant motion is that of the bulky part, which asymptotically obeys to a motion by crystalline mean curvature with a forcing term, due to the energetic contribution of the mushy layers, and pinning effects, due to discreteness. From an analytical standpoint, it is interesting to note that the presence of the mushy layers implies only a weak and not strong convergence of the discrete motions, so that the convergence of the energies does not commute with the evolution. From a mechanical standpoint it is interesting to note the geometrical similarity of some phenomena in the cooling of binary melts.

Motion of Discrete Interfaces Through Mushy Layers / Braides, A; Solci, Margherita. - In: JOURNAL OF NONLINEAR SCIENCE. - ISSN 0938-8974. - 26:4(2016), pp. 1031-1053. [10.1007/s00332-016-9297-6]

Motion of Discrete Interfaces Through Mushy Layers

SOLCI, Margherita
2016-01-01

Abstract

We study the geometric motion of sets in the plane derived from the homogenization of discrete ferromagnetic energies with weak inclusions. We show that the discrete sets are composed by a ‘bulky’ part and an external ‘mushy region’ composed only of weak inclusions. The relevant motion is that of the bulky part, which asymptotically obeys to a motion by crystalline mean curvature with a forcing term, due to the energetic contribution of the mushy layers, and pinning effects, due to discreteness. From an analytical standpoint, it is interesting to note that the presence of the mushy layers implies only a weak and not strong convergence of the discrete motions, so that the convergence of the energies does not commute with the evolution. From a mechanical standpoint it is interesting to note the geometrical similarity of some phenomena in the cooling of binary melts.
2016
Motion of Discrete Interfaces Through Mushy Layers / Braides, A; Solci, Margherita. - In: JOURNAL OF NONLINEAR SCIENCE. - ISSN 0938-8974. - 26:4(2016), pp. 1031-1053. [10.1007/s00332-016-9297-6]
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11388/60606
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 9
  • ???jsp.display-item.citation.isi??? 8
social impact